MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305128
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305128, batch # 3083963.It was reported by customer that the needles were blocked and looked solid.Verbatim: rcc received a complaint via email.Date: 08/07/2024.Complaint number: (b)(4).Account number: (b)(6).Account name: xxx.Contact person: xxx.Item number: 308-305128.Lot number: 3083963.Sample available: confirming.Item description: ndl bd specialty reg bvl 30gx1" ster.Incident description: as per account, we had approximately 10-15 faulty 30 g needles from the last order of 4 boxes.The needles were blocked and looked solid.It's a small number, but it's not something i have encountered before, either in my office or at the hospital.
 
Event or Problem Description
Additional information received material # 305128, batch # 3083963.It was reported by customer that the needles were blocked and looked solid.Verbatim: rcc received a complaint via email.Date: 08/07/2024.Complaint number: (b)(4).Account number: (b)(4).Account name: xxx.Contact person: xxx.Item number: 308-305128.Lot number: 3083963.Sample available: confirming.Item description: ndl bd specialty reg bvl 30gx1" ster.Incident description: as per account, we had approximately 10-15 faulty 30 g needles from the last order of 4 boxes.The needles were blocked and looked solid.It's a small number, but it's not something i have encountered before, either in my office or at the hospital.Additional information received on 21aug.1.Impact to patients: interruption in procedure, as needles needed to be changed once found to be defective.2.Issues occurred during patient usage, but as the normal practice of expressing the contents through the syringe before injecting into a patient is followed, luckily patients weren't pierced with faulty needles.3.Please see attached photos.The photos can't show the faulty needles that have the blocked lumens.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation: it was reported the needles were blocked.To aid in the investigation, four samples with no packaging blisters and two photos were provided for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then assembled to a syringe with saline solution.It was not possible to expel the solution; the needles are clogged.The two photos provided show a needle assembly with no packaging blister or plastic shield, and nine needle assemblies with the plastic shield, but no packaging blisters.No other information could be obtained from the photos.It could be possible for this defect to occur while passing the needle through the stopper vial clogging the needle with the stopper vial material.A device history record review was completed for provided material number 305128, lot 3083963.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 30X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20030077
Report Number1911916-2024-00616
Device Sequence Number8675117
Product Code FMI
UDI-Device Identifier30382903051282
UDI-Public(01)30382903051282(11)230324(17)280531(10)3083963
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305128
Device Lot Number3083963
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown